MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY TRANSHEPATIC; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY TRANSHEPATIC; CATHETER, BILIARY, DIAGNOSTIC
Model Number 20234
Medical Device Problem Codes Device Markings/Labelling Problem (2911); Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a covered stent, labeled as an uncovered stent, was implanted and partially migrated.A wallflex transhepatic uc 10mmx100mm self-expanding stent was used in a biliary stent procedure, for duodenal stenosis.The stent was implanted and the procedure ended successfully.Three days later, the patient returned to the hospital with pain/complications.An upper gastrointestinal endoscopy was performed.The stenosis and the biliary stent were easily passed with a therapeutic gastroscope.The biliary stent was seen, partially migrated, but still largely within the biliary tree.The physician elected not to place a duodenal stent.The patient would be upgraded to a soft diet and aim for discharge.Additionally, it was noted that when the uncovered stent was viewed endoscopically, it appeared to be a covered stent.Further information was reported indicating that the patient needed a second intervention.At that time no retrieval hook was found.No additional patient complications were reported.
 
Additional Manufacturer Narrative
The wallflex transhepatic stent was not returned, as it remains implanted.However images provided by the field were reviewed.Imaging of the stent placement procedure revealed that a 10 cm stent was placed.A long segment of the stent was deployed in the duodenum.This length of the stent that was deployed in the duodenum, corresponds to the length of the stent visualized in the endoscopic image.Fluoroscopic images of the percutaneous stent placement procedure showed that there is no retrieval loop on the implanted stent.Additionally, it was confirmed that this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.However, without proper evaluation of the device, the clinical observations cannot be confirmed.

Brand Name
WALLFLEX BILIARY TRANSHEPATIC
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14961440
Report Number2134265-2022-07162
Device Sequence Number15177412
Product Code FGE
UDI-Device Identifier08714729799351
UDI-Public08714729799351
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K112543
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2024
Device Model Number20234
Device Catalogue Number20234
Device Lot Number0028651828
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2022
Initial Report FDA Received Date07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age70 YR
Patient SexMale